Vermont, 2005

High Wind in Vermont, September 29, 2005

September 29, 2005 · NWS ALY · 1 event in 1 county or zone

On September 29, an intensifying low pressure was north of Lake Ontario. A sharp cold front trailed southward along the west side of the Appalachain Mountains.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

On September 29, an intensifying low pressure was north of Lake Ontario. A sharp cold front trailed southward along the west side of the Appalachain Mountains. A strong pressure gradient was across western New England. The cold front moved quickly through western New England during the afternoon. A strong south wind occurred over an extensive area prior to the arrival of the cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 29, 11:30 AM EST, 52 minutes earlier.

Area forecast discussion, Sep 29, 11:30 AM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1230 PM EDT THU SEP 29 2005

.SHORT TERM (REST OF TODAY THROUGH TONIGHT)...
UPDATED ZONES TO DROP MOST OF SEVERE THUNDERSTORM WATCH FOR OUR NEW
YORK ZONES...DUTCHESS COUNTY  AND WESTERN NEW ENGLAND COUNTIES WILL
EXPIRE AT 100 PM. SEE BELOW FOR WARNINGS/ADVISORYS.

&&

.PREVIOUS DISCUSSION...
(ISSUED 537 AM EDT THU SEP 29 2005)

SHORT TERM (TODAY THROUGH TONIGHT)...A WILD DAY IS IN STORE FOR
EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND AS OUR FIRST
REALLY STRONG COLD FRONT OF THE FALL SEASON WILL USHER IN THE
COLDEST AIR THUS FAR IN THE EARLY FALL SEASON TONIGHT AND FRIDAY.
AHEAD OF AND ALONG THE FRONT IS WHERE THE PROBLEMS ARE EXPECTED TO
OCCUR AND WITH FROPA OCCURRING ACROSS BULK OF FA LATE MORNING INTO
EARLY TO MID AFTERNOON THIS WILL BE THE MAIN TIME FRAME OF CONCERN
FOR DAMAGING WINDS. HAVE THUS ISSUED A HIGH WIND WARNING FOR THE
ENTIRE FORECAST AREA UNTIL 6 PM EDT THIS AFTERNOON. WINDS ARE
EXPECTED TO INCREASE TO 50 TO 65 KNOTS UNDER THE LOW LEVEL INVERSION
WHICH EXISTS AROUND 4 KFT THIS MORNING. INVERSION WILL BREAK AS
FRONT APPROACHES AND 2-3 HOUR PERIOD OF HEAVY RAIN LIKELY TO MIX AT
LEAST A PORTION OF WINDS TO THE SURFACE MAINLY DURING MID MORNING TO
EARLY AFTERNOON TIME FRAME AS FRONT ADVANCES AT ABOUT 50 MPH. HIGHER
TERRAIN AND NORTH-SOUTH ORIENTED VALLEYS WHERE CHANNELED FLOW WILL
OCCUR WILL LIKELY EXPERIENCE THE MOST DAMAGE. EMBEDDED THUNDER
EXPECTED IN THE HEAVY SHOWERS WILL ONLY ADD TO THE THREAT. WINDS
WILL DECREASE BY THIS EVENING AS WINDS SHIFT WEST AND PRESSURE
GRADIENT BEGINS TO WEAKEN.

WILL NEXT TURN ATTENTION TO FROST/FREEZE AS WINDS DIMINISH AND SKIES
CLEAR. A HARD FREEZE IS EXPECTED ACROSS THE SOUTHERN ADIRONDACKS
WHICH WILL LIKELY BRING AN END TO THE GROWING SEASON IN THAT REGION
AS TEMPS DROP INTO THE UPPER 20S TO LOWER 30S. THE REST OF THE
REGION WILL SEE TEMPS DROP INTO THE 30S WITH A FROST ADVISORY FOR
MID 30S IN EFFECT FOR REMAINING AREAS WEST...NORTH AND EAST OF
GREATER CAPITAL DISTRICT.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...HAVE DONE LITTLE WITH
PREVIOUS FORECAST PACKAGE FOR THIS PERIOD OTHER THAN TO SLIGHTLY
ADJUST TEMPS ON FRIDAY AND ADD MENTION OF FROST TO SOME AREAS FRIDAY
NIGHT. WARMING TREND EXPECTED OVER THE WEEKEND AND DRY WEATHER INTO
MIDDLE OF NEXT WEEK.

AVIATION...VFR TO MVFR EARLY THIS MORNING. CONDITIONS WILL
DETERIORATE TO WIDESPREAD MVFR...LOCALLY IFR...AS THE MORNING
PROGRESS AS STRONG COLD FRONT APPROACHES. HAVE LOW LEVEL SHEAR
ACROSS MUCH OF REGION EARLY THIS MORNING WITH STRONG LOW LEVEL JET
AND LIGHT WINDS IN MANY VALLEY LOCATIONS. HAVE INVERSION AHEAD OF
BOUNDARY KEEPING VERY STRONG WINDS ALOFT NOW...HOWEVER AS THE
CONVECTION MOVES INTO AREA THE RAIN WILL PULL STRONGER WINDS TO
SURFACE SO HAVE GUSTS TO 40 KTS IN TAFS FOR A THREE HOUR PERIOD LATE
MORNING INTO EARLY AFTERNOON. FRONTAL PASSAGE BY MID AFTERNOON CIGS
IMPROVE TO VFR. SOUTHERLY WINDS SHIFT AROUND W-WNW AND COLD AIR
ADVECTION KICKS IN. GUSTY WINDS INTO EARLY EVENING. HIGH PRESSURE
BUILDS IN QUICKLY AND WINDS WILL DIMINISH BY LATE EVENING AND SKIES
WILL CLEAR.

FIRE WEATHER...MINIMUM RH TODAY EXPECTED TO BE 60 TO 70 PERCENT
WITH MAXIMUM RH TONIGHT 85 TO 100 PERCENT AND MINIMUM RH ON FRIDAY
35 TO 45 PERCENT. HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS EXPECTED
TO DUMP UP TO AN INCH OF RAIN IN A 2 TO 3 HOURS PERIOD AHEAD OF A
STRONG COLD FRONT WHICH WILL CROSS THE REGION LATE THIS MORNING INTO
EARLY THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 15 TO 40 MPH WILL
SHIFT TO THE WEST AFTER FRONTAL PASSAGE AND DIMINISH THIS EVENING.
SOME WIND GUSTS ALONG AND AHEAD OF THE COLD FRONT MAY REACH 65 MPH.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT TONIGHT AND FRIDAY.

HYDROLOGY...RIVERS REMAIN LOW AND RAINFALL TODAY IS NOT EXPECTED TO
BE ENOUGH TO CAUSE FLOODING PROBLEMS ON RIVERS AND STREAMS. SOME
PONDING OF WATER ON ROADWAYS IS POSSIBLE ESPECIALLY IF STORM DRAINS
BECOME CLOGGED WITH FALLEN LEAVES. RAINFALL WILL LAST ONLY 2 TO 3
HOURS IN MOST LOCATIONS WITH AMOUNTS BETWEEN A THIRD OF AN INCH AND
AN INCH. DRY WEATHER WILL TAKE HOLD BY EVENING AND WILL LINGER INTO
THE MIDDLE OF NEXT WEEK.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 6 PM EDT CTZ001-013.
MA...HIGH WIND WARNING UNTIL 6 PM EDT MAZ001-025. FROST ADVISORY 2
AM TO 7 AM EDT FRIDAY MAZ001..
NY...HIGH WIND WARNING UNTIL 6 PM EDT
NYZ032-033-038>043-047>054-058>061-063>066-082>083. FREEZE WARNING 2
AM TO 7 AM EDT FRIDAY NYZ032-033-042-082. FROST ADVISORY 2 AM TO 7
AM EDT FRIDAY NYZ038>041-043-047-048-051-058-083-084.
VT...HIGH WIND WARNING UNTIL 6 PM EDT VTZ013>015. FROST ADVISORY 2
AM TO 7 AM EDT FRIDAY VTZ013>015.

&&
Hazardous weather outlook, Sep 29, 12:15 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EDT THU SEP 29 2005

NYZ032-033-042-082-301100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
115 PM EDT THU SEP 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS IN
EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THROUGH 6 PM EDT THIS AFTERNOON...A
A FREEZE WARNING IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY...SEE
WARNING STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NO LONGER NEEDED. PLEASE SEND ANY
REPORTS OF MEASURED WIND SPEEDS...SUSTAINED WINDS OF 40 MPH OR
HIGHER...OR GUSTS OF 58 MPH OR HIGHER...OR WIND RELATED DAMAGE TO
THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER
REPORTING FORM.

MAZ001-NYZ038>041-043-047-048-051-058-083-084-VTZ013>015-301100-
NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
115 PM EDT THU SEP 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...LAKE
GEORGE SARATOGA REGION AND NORTHERN AND CENTRAL CATSKILLS IN EAST
CENTRAL NEW YORK...THE NORTHERN BERKSHIRES IN WESTERN
MASSACHUSETTS...AND FOR SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THROUGH 6 PM EDT THIS AFTERNOON...A
A FROST ADVISORY IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY...SEE
WARNING AND ADVISORY STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NO LONGER NEEDED. PLEASE SEND ANY
REPORTS OF MEASURED WIND SPEEDS...SUSTAINED WINDS OF 40 MPH OR
HIGHER...OR GUSTS OF 58 MPH OR HIGHER...OR WIND RELATED DAMAGE TO
THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER
REPORTING FORM.

CTZ001-013-MAZ025-NYZ049-050-052>054-059>061-063>066-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
115 PM EDT THU SEP 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL
DISTRICT...TACONICS...SOUTHEAST CATSKILLS AND MID HUDSON VALLEY IN
EAST CENTRAL NEW YORK...FOR NORTHWEST CONNECTICUT...AND FOR THE
SOUTHERN BERKSHIRES IN WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THROUGH 6 PM EDT THIS
AFTERNOON...SEE WARNING STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NO LONGER NEEDED.  PLEASE SEND ANY
REPORTS OF MEASURED WIND SPEEDS...SUSTAINED WINDS OF 40 MPH OR
HIGHER...OR GUSTS OF 58 MPH OR HIGHER...OR WIND RELATED DAMAGE TO
THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER
REPORTING FORM.

In the hours before

Special weather statement, Sep 29, 10:42 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1142 AM EDT THU SEP 29 2005

CTZ001-MAZ001-025-NYZ050-052>054-059>061-064>066-VTZ013-291645-

...STRONG LINE OF RAIN SHOWERS MOVING INTO SOUTHERN BENNINGTON...
ALBANY...COLUMBIA...EASTERN GREENE...EASTERN ULSTER...
NORTHERN DUTCHESS...RENSSELAER...SOUTHEASTERN SARATOGA...BERKSHIRE
AND NORTHERN LITCHFIELD COUNTIES...

AT 1140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF RAIN SHOWERS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 60
MPH...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TROY TO HUDSON...SOUTH TO HYDE PARK...AND MOVING EAST
AT 65 MPH.

A BRIEF PERIOD OF VERY HEAVY RAIN IS LIKELY FROM THIS LINE OF
SHOWERS. IF DRIVING...USE CAUTION AS VISIBILITY WILL BE REDUCED AND
PONDING OF WATER ON ROADWAYS IS POSSIBLE.
Local storm report, Sep 29, 10:58 AM EST, 1 hour 24 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK

TROOP K

1157AM     THU SEP 29 2005

#1 0000001 000

KFIS WLSR

01795    FILE 28   SP WAPPINGER                              SEP 29-05

TO       WSTO

         ALL ANGELS HILL RD, SOUTH OF DUTCHESS COUNTY ROUTE 28 WILL

         BE CLOSED AT THIS TIME DUE TO A TREE THAT HAS FALLEN ON WIRES

AUTH TEATOR,D A    TROOPER
Local storm report, Sep 29, 11:21 AM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1221 PM EDT THU SEP 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     TSTM WND DMG     PISECO                  43.42N 74.54W
09/29/2005                   HAMILTON           NY   LAW ENFORCEMENT

            WIDESPREAD TREES DOWN.

&&

OKEEFE
Special weather statement, Sep 29, 11:32 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1232 PM EDT THU SEP 29 2005

VTZ013>015-291700-

...STRONG LINE OF RAIN SHOWERS IN BENNINGTON AND WINDHAM COUNTIES...

AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF RAIN SHOWERS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 60
MPH...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DANBY TO 6 MILES NORTHWEST OF NORTH ADAMS...AND
MOVING EAST AT 60 MPH.

A BRIEF PERIOD OF VERY HEAVY RAIN IS LIKELY FROM THIS LINE OF
SHOWERS. IF DRIVING...USE CAUTION AS VISIBILITY WILL BE REDUCED AND
PONDING OF WATER ON ROADWAYS IS POSSIBLE.
Special weather statement, Sep 29, 11:59 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1259 PM EDT THU SEP 29 2005

CTZ001-013-MAZ001-025-291730-

...A LINE OF STRONG SHOWERS MOVING ACROSS EASTERN BERKSHIRE AND
EASTERN LITCHFIELD COUNTIES...

AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 60
MPH...AND HEAVY RAIN.  THESE SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM SAVOY TO NEW MILFORD...OR ALONG A LINE EXTENDING FROM
8 MILES SOUTH OF NORTH ADAMS TO TORRINGTON...AND MOVING EAST AT 60
MPH.

THE LINE OF SHOWERS WILL BE NEAR...
WOODBURY CENTER...WOODBURY...WINSTED AND TORRINGTON BY 100 PM EDT
THOMASTON...OAKVILLE AND NEW HARTFORD BY 105 PM EDT
TERRYVILLE BY 110 PM EDT

A BRIEF PERIOD OF VERY HEAVY RAIN IS LIKELY FROM THIS LINE OF
SHOWERS. IF DRIVING...USE CAUTION AS VISIBILITY WILL BE REDUCED AND
PONDING OF WATER ON ROADWAYS IS POSSIBLE.  RAINFALL AMOUNTS WILL
RANGE FROM A TENTH OF AN INCH TO A HALF AN INCH.

TAW
Local storm report, Sep 29, 12:01 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
101 PM EDT THU SEP 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     NON-TSTM WND DMG HADLEY                  43.32N 73.85W
09/29/2005                   SARATOGA           NY   EMERGENCY MNGR

0700 AM     NON-TSTM WND DMG WHITEHALL               43.56N 73.42W
09/29/2005                   WASHINGTON         NY   EMERGENCY MNGR

            TREES DOWN.

0715 AM     NON-TSTM WND DMG SCHENECTADY             42.80N 73.93W
09/29/2005                   SCHENECTADY        NY   NWS EMPLOYEE

            LARGE LIMBS DOWN.

0715 AM     NON-TSTM WND DMG BOLTON                  43.54N 73.67W
09/29/2005                   WARREN             NY   EMERGENCY MNGR

            TREES DOWN.

0720 AM     NON-TSTM WND DMG EAST JEWETT             42.24N 74.15W
09/29/2005                   GREENE             NY   EMERGENCY MNGR

            TREES DOWN.

0727 AM     NON-TSTM WND DMG LEXINGTON               42.24N 74.37W
09/29/2005                   GREENE             NY   EMERGENCY MNGR

            TREES DOWN.

0730 AM     NON-TSTM WND DMG CAMBRIDGE               43.03N 73.38W
09/29/2005                   WASHINGTON         NY   EMERGENCY MNGR

            TREES DOWN.

0735 AM     NON-TSTM WND DMG TROY                    42.73N 73.68W
09/29/2005                   RENSSELAER         NY   EMERGENCY MNGR

            TREES DOWN.

0737 AM     NON-TSTM WND DMG MALTA                   42.97N 73.79W
09/29/2005                   SARATOGA           NY   EMERGENCY MNGR

            TREES DOWN.

0740 AM     NON-TSTM WND DMG PITTSTOWN               42.84N 73.48W
09/29/2005                   RENSSELAER         NY   EMERGENCY MNGR

            TREES DOWN.

0750 AM     NON-TSTM WND DMG OLD FORGE               43.71N 74.97W
09/29/2005                   HERKIMER           NY   EMERGENCY MNGR

            TREES DOWN.

0750 AM     NON-TSTM WND DMG MIDDLEVILLE             43.14N 74.97W
09/29/2005                   HERKIMER           NY   EMERGENCY MNGR

            TREES DOWN.

0830 AM     TSTM WND DMG     OLD FORGE               43.71N 74.97W
09/29/2005                   HERKIMER           NY   EMERGENCY MNGR

            HUNDREDS OF TREES AND POWER POLES DOWN. ROADS IMPASSABLE.
            SOME OF THIS DAMAGE IS ATTRIBUTABLE TO NON THUNDERSTORM
            WIND DAMAGE. SEE PREVIOUS LSR FOR OLD FORGE ISSUED AT 750
            AM. SOME OF THIS DAMAGE IS ATTRIBUTABLE TO SEVERE
            THUNDERSTORMS.

0830 AM     NON-TSTM WND DMG GLENS FALLS             43.31N 73.65W
09/29/2005                   WARREN             NY   EMERGENCY MNGR

            TREES DOWN.

0840 AM     NON-TSTM WND DMG WAPPINGERS FALLS        41.60N 73.92W
09/29/2005                   DUTCHESS           NY   EMERGENCY MNGR

            TREES DOWN.

0907 AM     TSTM WND DMG     NEWPORT                 43.19N 75.01W
09/29/2005                   HERKIMER           NY   TRAINED SPOTTER

            TREES DOWN.

0940 AM     TSTM WND DMG     SHARON                  42.76N 74.53W
09/29/2005                   SCHOHARIE          NY   LAW ENFORCEMENT

            TREE LIMBS AND WIRES DOWN.

1025 AM     NON-TSTM WND DMG LENOX                   42.36N 73.29W
09/29/2005                   BERKSHIRE          MA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

1030 AM     TSTM WND DMG     MIDDLEBURGH             42.60N 74.33W
09/29/2005                   SCHOHARIE          NY   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

1030 AM     NON-TSTM WND DMG PITTSFIELD              42.45N 73.26W
09/29/2005                   BERKSHIRE          MA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

1030 AM     NON-TSTM WND DMG KERHONKSON              41.78N 74.30W
09/29/2005                   ULSTER             NY   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

1030 AM     NON-TSTM WND DMG 2 N KINGSTON            41.96N 74.00W
09/29/2005                   ULSTER             NY   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

1044 AM     TSTM WND DMG     PISECO                  43.42N 74.54W
09/29/2005                   HAMILTON           NY   LAW ENFORCEMENT

            WIDESPREAD TREES DOWN.

1045 AM     NON-TSTM WND DMG PINE PLAINS             41.98N 73.66W
09/29/2005                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

1100 AM     NON-TSTM WND DMG LITCHFIELD              41.74N 73.19W
09/29/2005                   LITCHFIELD         CT   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. WIND DAMAGE COUNTYWIDE.

1100 AM     NON-TSTM WND DMG TORRINGTON              41.83N 73.13W
09/29/2005                   LITCHFIELD         CT   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. WIND DAMAGE COUNTYWIDE.

1110 AM     NON-TSTM WND DMG KINDERHOOK              42.39N 73.70W
09/29/2005                   COLUMBIA           NY   LAW ENFORCEMENT

            TREES DOWN.

1110 AM     NON-TSTM WND DMG HUDSON                  42.25N 73.79W
09/29/2005                   COLUMBIA           NY   LAW ENFORCEMENT

            TREES DOWN.

&&

OKEEFE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Bennington

When
September 29, 12:22 PM EST
Where
Bennington forecast zone
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.036, -73.093 (the zone’s center; the record gives no point)

Along Route 7N, falling limbs damaged a car in the Bennington Pownal area.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2005Every state in 2005This day in weather historyWarnings in Vermont, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474521.